Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for tinnitus and partial hearing loss

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2853 Questions

default
Posted on Tue, 28 Mar 2017 in Ear, Nose and Throat Problems
Question: My husband has had 3 vertigo incidents over the past year. This last one lasted 3 hours, with extreme N&V followed by massive headache and a recovery of over 12 hours. He also suffers from Tinnitus to the extreme of what I feel is hearing loss and he says is so "tinny" he feels like he lives in an old coffee can. Our GP said it's just Tinnitus and Vertigo is a symptom. No tests conducted. Any suggestions? Last time this happened he was driving when the Vertigo attacked him.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello xxxxxxx,

While tinnitus is fairly common on it's own, and Benign Paroxysmal Positional Vertigo, is not uncommon either, given these two together and the severe headache, I recommend further evaluation. There are a number of possibilities for what might be going on, including the possibility of Meniere's disease (especially as you mention possible hearing loss during these situations). There are other problems of the vestibular system of the inner ear that are possible too. Otosclerosis is another possibility. And less common, there is the possibility of there being a tumor, although usually then a headache continues, but not always.

I recommend that he see an otologist - a doctor who specializes in disorders of the ear. If you live near a university hospital/clinics, that might be his best bet. If that isn't possible to see a sub specialist, he can go to any ENT (ear-nose-throat) doctor and get started, or their evaluation may be all he will need.

The doctor will examine his ears, do ear-related neurological exam (such as with a tuning fork like instrument placed on top of his head or on the bony area behind his ear), possibly have his hearing tested, and most likely will order a CT or MRI of the head to get an idea of what is going on.

So - I think this constellation of symptoms needs to be evaluated.

One other thing: a number of medications, including antibiotics, can cause tinnitus. So if he is taking any medications other than the Dramamine, please let me know and I will see if I can find tinnitus in the drug literature for them.

I hope this information helps. Please let me know if I can provide further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Severe headache

doctor1 MD

Hello,Im suffering from severe headache & cold more frequently. doctor suggested me a CT scan of PNS. the result tells that :1)PNS are essentially clear with non specific right antral and left frontal sinus mucosal changes. 2)Bilateral OMU,frontal recess and spheno ethmoidal recess are patent. 3)Mild DNS to the right with bony spur. 4)Bilateral inferior turbinate hypertorphy, right middle turbinate paradoxical curve, mild degree chronic rhinitic nasal mucosal edema - these changes causing crowding of the nasal airway. 5) Adenoid hypertrophy causing mild airway narrowing. Now my doctor suggests me a laser surgery in Nose to correct these problems. What shall i do ? by Ibrahim

doctor1 MD

My fiance has been suffering from vomiting, dehydration, sweating, and a severe headache for the past hour. He says he feels like he is hungover but he has not been drinking. He is also on 10mg adderall and has been for a few months now. He has been on it before, so it s not new to his system. Could the medication have anything to do with it or could it be a stomach virus?

doctor1 MD

I had a discectomy 2wks ago for a ruptured disk. Since then I have had several bouts of nausea, vomiting and either constipation or diarrhea. I had my post op followup today but I wasnt given an opportunity to speak or let anyone know how i was feeling. Upright, check- ok see you in a month type appt. I no longer get any hunger pains at all, food smells and tastes bad. Should I be concerned with this plus the vomiting, (I wake up with severe headaches and usually vomit soon after). Is this normal?

doctor1 MD

I started taking aspiren regimen 3 days ago without asking my doctor I have rapid heart beat and heart palpatations and anxiety disorder. I thought it would help, I felt better for last three days no rapid heartbeat as bad as it usually is but got severe headaches. Should I continue taking it today, also I thought it would be good for arthritis in my lower back, but the headaches terrible. My blood pressure has been low for the last month 110 over 78 and since taking the regimen it has gone up to 120 to 130 I think that s a better blood pressure

doctor1 MD

Hi sir, I'm 30 years old I have been suffering with severe headache from past 10years. 5 years ago I consulted a neurologist and got diagnosed with a pineal region epidermoidal cyst but the size is 12*12*12mm so no need of surgery. and from then I...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...

doctor1 MD

I have ingested fish with cigutera! What is the best way to handle the symptoms? Headache, diarrhea , sensitivity to water.... Also, should I try to eat?